Alert archive / New Jersey / Heat Advisories in 2016

Heat Advisory 2, NWS New York, NY

July 13, 20165 counties in New Jersey

NWS New York, NY issued this heat advisory at Jul 13, 2016, 4:23 PM EDT for 5 counties in New Jersey. It took effect at Jul 14, 2016, 12:00 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2016, 4:23 PM EDT (20:23 UTC)
In effect from
Jul 14, 2016, 12:00 PM EDT
Expired
Jul 14, 2016, 5:22 PM EDT
In force
5 hr
Issued by
NWS New York, NY

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ

The radar

The Philadelphia radar (KDIX), 100 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS71 KOKX 132023
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT WED JUL 13 2016

...HOT AND VERY HUMID ON THURSDAY...

NJZ004-006-103>108-140900-
/O.NEW.KOKX.HT.Y.0002.160714T1600Z-160715T0000Z/
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
423 PM EDT WED JUL 13 2016

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT THURSDAY.

* HEAT INDEX VALUES...UP TO 100 DUE TO TEMPERATURES IN THE LOWER
  90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THURSDAY AFTERNOON AND EARLY EVENING. 

* IMPACTS...THE HEAT AND HUMIDITY WILL INCREASE THE RISK FOR HEAT
  RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY... THOSE WITH
  CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART DISEASE...THOSE
  WORKING OUTDOORS...AND OTHER HEAT SENSITIVE GROUPS OF PEOPLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS. 

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.
     
TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

GOODMAN
4 follow-up statements
245 
WWUS71 KOKX 140736
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 AM EDT THU JUL 14 2016

...HOT AND VERY HUMID TODAY...

NJZ004-006-103>108-150000-
/O.CON.KOKX.HT.Y.0002.160714T1600Z-160715T0000Z/
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
336 AM EDT THU JUL 14 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* HEAT INDEX VALUES...UP TO 102 DUE TO TEMPERATURES IN THE LOWER
  90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THIS AFTERNOON AND EARLY EVENING.

* IMPACTS...THE HEAT AND HUMIDITY WILL INCREASE THE RISK FOR 
  HEAT RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY... 
  THOSE WITH CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART 
  DISEASE...THOSE WORKING OUTDOORS...AND OTHER HEAT SENSITIVE 
  GROUPS OF PEOPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
295 
WWUS71 KOKX 141713
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
113 PM EDT THU JUL 14 2016

...HOT AND VERY HUMID THIS AFTERNOON...

NJZ004-006-103>108-150000-
/O.CON.KOKX.HT.Y.0002.000000T0000Z-160715T0000Z/
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
113 PM EDT THU JUL 14 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...AROUND 100.

* TIMING...INTO THE EARLY EVENING.

* IMPACTS...THE HEAT AND HUMIDITY WILL INCREASE THE RISK FOR 
  HEAT RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY... 
  THOSE WITH CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART 
  DISEASE...THOSE WORKING OUTDOORS...AND OTHER HEAT SENSITIVE 
  GROUPS OF PEOPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

JMC
555 
WWUS71 KOKX 141902
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
302 PM EDT THU JUL 14 2016

...HOT AND HUMID WEATHER CONTINUES THROUGH FRIDAY...

NYZ072>075-176-178-150315-
/O.NEW.KOKX.HT.Y.0003.160715T1500Z-160715T2300Z/
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS-
302 PM EDT THU JUL 14 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EDT FRIDAY.

* HEAT INDEX VALUES...AROUND 95.

* TIMING...FRIDAY AFTERNOON.

* IMPACTS...HOT CONDITIONS WILL INCREASE THE RISK FOR HEAT RELATED
  HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY...THOSE WITH CHRONIC
  HEALTH PROBLEMS SUCH AS LUNG AND HEART DISEASE...THOSE WORKING
  OUTDOORS...AND OTHER HEAT SENSITIVE GROUPS OF PEOPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION
OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT
LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR
ANY LENGTH OF TIME.

SENIORS AND THOSE WITH CHRONIC HEALTH PROBLEMS OR MENTAL HEALTH
CONDITIONS ARE AT AN INCREASED RISK. HOMES WITHOUT AIR
CONDITIONING CAN BE MUCH HOTTER THAN OUTDOOR TEMPERATURES.

USE AIR CONDITIONING TO STAY COOL AT HOME OR GO TO A PLACE THAT
HAS AIR CONDITIONING. CHECK ON VULNERABLE FRIENDS...FAMILY
MEMBERS AND NEIGHBORS. TO FIND A NYC COOLING CENTER CALL 3-1-1 OR
VISIT NYC.GOV/OEM

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

&&

$$

NJZ004-006-103>108-150000-
/O.CON.KOKX.HT.Y.0002.000000T0000Z-160715T0000Z/
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
302 PM EDT THU JUL 14 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* HEAT INDEX VALUES...AROUND 100.

* TIMING...INTO EARLY THIS EVENING.

* IMPACTS...THE HEAT AND HUMIDITY WILL INCREASE THE RISK FOR 
  HEAT RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY... 
  THOSE WITH CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART 
  DISEASE...THOSE WORKING OUTDOORS...AND OTHER HEAT SENSITIVE 
  GROUPS OF PEOPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHTWEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

JMC
199 
WWUS71 KOKX 142122
NPWOKX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
522 PM EDT THU JUL 14 2016

...HOT AND HUMID WEATHER CONTINUES THROUGH FRIDAY...

NJZ004-006-103>108-142230-
/O.CAN.KOKX.HT.Y.0002.000000T0000Z-160715T0000Z/
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
522 PM EDT THU JUL 14 2016

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE HEAT
ADVISORY.

SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION EARLIER THIS
EVENING RESULTED IN TEMPERATURES FALLING INTO THE UPPER 70S AND
LOWER 80S. THEREFORE...THE HEAT ADVISORY HAS BEEN CANCELLED.

$$

NYZ072>075-176-178-150900-
/O.CON.KOKX.HT.Y.0003.160715T1500Z-160715T2300Z/
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHERN QUEENS-SOUTHERN QUEENS-
522 PM EDT THU JUL 14 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM EDT
FRIDAY...

* HEAT INDEX VALUES...IN THE UPPER 90S DUE TO TEMPERATURES 
  AROUND 90...AND DEWPOINTS IN THE MID 60S.

* TIMING...FRIDAY AFTERNOON.

* IMPACTS...HOT CONDITIONS WILL INCREASE THE RISK FOR HEAT 
  RELATED HEALTH ISSUES...ESPECIALLY FOR THE ELDERLY...THOSE 
  WITH CHRONIC HEALTH PROBLEMS SUCH AS LUNG AND HEART DISEASE...
  THOSE WORKING OUTDOORS...AND OTHER HEAT SENSITIVE GROUPS OF 
  PEOPLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY IS ISSUED FOR NEW YORK CITY WHEN THE COMBINATION
OF HEAT AND HUMIDITY IS EXPECTED TO MAKE IT FEEL LIKE IT IS AT
LEAST 95 DEGREES FOR TWO CONSECUTIVE DAYS...OR 100 DEGREES FOR
ANY LENGTH OF TIME.

SENIORS AND THOSE WITH CHRONIC HEALTH PROBLEMS OR MENTAL HEALTH
CONDITIONS ARE AT AN INCREASED RISK. HOMES WITHOUT AIR
CONDITIONING CAN BE MUCH HOTTER THAN OUTDOOR TEMPERATURES.

USE AIR CONDITIONING TO STAY COOL AT HOME OR GO TO A PLACE THAT
HAS AIR CONDITIONING. CHECK ON VULNERABLE FRIENDS...FAMILY
MEMBERS AND NEIGHBORS. TO FIND A NYC COOLING CENTER CALL 3-1-1 OR
VISIT NYC.GOV/OEM

TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this heat advisory went out at Jul 13, 3:42 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 13, 3:42 PM EDT, 41 minutes before
Area Forecast Discussion
National Weather Service New York NY
342 PM EDT WED JUL 13 2016

.SYNOPSIS...
High pressure remains over the northern Atlantic as a trough of low
pressure remains in the vicinity of the mid Atlantic coast into
coastal New England today through Thursday night. A cold front
will move slowly across the area Friday night into Saturday as
high pressure builds in for the remainder of the weekend. Another
frontal system approaches for early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A ridge axis over the region from the mid Atlantic to eastern
upstate New york will be moving into the northern Atlantic as a
surface high also drifts offshore through today.

Inland areas will begin to come under the influence of an upper
trough as height gradually fall. Also the first in a series of
shortwaves moves into the region. Surface based instability will be
marginal by this afternoon with ML CAPE increasing to near 1000 J/KG.
The best jet dynamics remain well to the north, across southeastern
Canada. Will have just isolated to sct PoP from NYC metro
north/west.

There is a moderate risk for rip current development on the Atlantic
beaches today.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Heights continue to gradually fall tonight into Thursday night as
the upper trough digs into the western Great Lakes. A series of
shortwaves rotate through the region as a surface trough remains
along the mid Atlantic to New England coasts. Thus will have a
chance of showers and thunderstorms through the period with the best
chances Thursday afternoon into Thursday night with the best
instability and CAPE. In addition the upper jet entrance region
moves to west of the region by Friday morning.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The latest deterministic models and ensembles continue to come into
better agreement Friday into the upcoming weekend. Upper ridging
will set up just offshore during this period with southwesterly flow
aloft around the periphery of the ridge and from mean troughing over
the Great Lakes and northeast. The ridge offshore may break down
further early next week as a more well defined shortwave trough digs
over the northeast. However, this is where timing and amplitude
differences arise.

Friday through Friday night...A pre-frontal trough will linger over
the region with the main cold front off to the west. Only a slight
chance of a shower or storm on Friday as there is no organized
forcing other than the pre-frontal trough itself. There will be more
of a westerly component to the surface winds, even near the coast
which should help boast temperatures. 850 hPa temperatures are also
progged to be 18C to 19C. Sided with the warmer guidance for high
temperatures which gives lower 90s for NYC/NJ metro and the interior
with upper 80s near the coast. It will also be humid with max heat
indices in the middle 90s. The cold front will slowly move across
the region Friday night, but not expecting any convection as there
continues to be little support and the atmosphere is rather dry.

Saturday through Sunday...Main change this period is to show a dry
forecast for the whole weekend. The cold front will slowly move
offshore Saturday with high pressure building in from the west
through Sunday. High temperatures should end up near or just above
normal both days with readings in the lower and middle 80s. Dew
points should be in the lower to middle 60s, so it will not be quite
as muggy on the weekend as it will be to end this week.

Monday through Tuesday...The next frontal system will approach on
Monday and could linger into Tuesday as a shortwave settles near the
region. Will show a low chance PoP on Monday and slight chance on
Tuesday for convection as instability and moisture increase.
However, models have struggled with convective set ups this season
and do not want to go any higher as confidence is low on this next
system. Temperatures should average above normal.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A warm front will approach tonight, and pass through the Tri-State
Region on Thursday.

Mainly VFR conditions are expected through this evening. The CoSPA
modeling of the showers over New Jersey still seems to be a good
representation of how these are expected to evolve into this
evening in the vicinity of New York City. As a result, the TAFs
continue to indicate vicinity showers at Newark, Teterboro and
White Plains.

For the overnight, showers and thunderstorms are expected to
develop after 05Z as the warm front gets closer. A four hour
window for thunderstorms has been included in the TAFs, however,
this should not be interpreted that thunderstorms will occur for
the whole period. Instead, the window is due to timing
uncertainty.

VFR conditions return during the day on Thursday. There will be a
chance for afternoon thunderstorms however as the warm front
finally passes.

Mainly southerly winds are expected through the TAF period, with
subtle differences based on local effects. In addition,
variability can be expected in and near thunderstorms.

 ...NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Showers may need to be included if the rain
over New Jersey gets closer than currently expected. For now, this
activity is expected to dissipate before it reaches the airport,
perhaps producing a few sprinkles.

KLGA TAF Comments: Amendments possible for any showers that
develop this afternoon.

KEWR TAF Comments: Some variability in wind direction can be
expected through 00Z. Direction at times may back to around 160
degrees true. Amendments possible for any showers that develop
this afternoon.

KTEB TAF Comments:Amendments possible for any showers that
develop this afternoon.

KHPN TAF Comments: Amendments possible for any showers and
thunderstorms that develop this afternoon.

KISP TAF Comments: No unscheduled amendments expected.

.OUTLOOK FOR 18Z Thursday through Monday...
.Rest of Thursday...Scattered showers and thunderstorms possible. Mainly
southerly winds will shift to the west by early Friday morning.
.Friday...VFR conditions with southwest winds.
.Saturday and Sunday...VFR conditions with southwest winds. The
sea breeze however will back winds closer to the south at the
coasts, especially on Sunday.
.Monday...Thunderstorms may be possible depending on the speed of
an approaching frontal system.

&&

.MARINE...
A southerly flow will persist across the forecast waters today into
Thursday evening and become southwest to west Thursday night. High
pressure remains over the northern Atlantic and a surface trough
remains in the vicinity into Thursday, then shifts east Thursday
night. Scattered thunderstorms will be possible this afternoon into
Thursday night. Winds and seas are expected to remain below advisory
levels into Thursday night.

With a weak pressure gradient Friday through the weekend, winds
and seas will remain below SCA levels.

&&

.HYDROLOGY...
Isolated to scattered showers and thunderstorms through Thursday
night have the potential to produce 1/4 of an inch to 3/4 of an
inch of rainfall, with locally higher amounts possible. No
hydrologic problems are expected.

No significant precipitation is expected Friday into the beginning
of next week.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.

&&

SYNOPSIS...DS/MET
NEAR TERM...Goodman/DS/MET
SHORT TERM...MET
LONG TERM...DS
AVIATION...JMC
MARINE...Goodman/DS/MET
HYDROLOGY...DS/MET
Hazardous weather outlook, Jul 13, 3:17 AM EDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
317 AM EDT WED JUL 13 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-141000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
317 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-141000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
317 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL
WATERS...NEW YORK HARBOR...LONG ISLAND SOUND...AND THE LONG
ISLAND BAYS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Heat Advisories in New Jersey, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.